MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-02
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.Failure analysis found the primary failure of vision probe ¿ other to be related to the customer reported complaint.The vision probe was found to have two illumination fiber sticking out distally.Upon visual inspection, both illumination fiber was protruding approximately 4.12mm from the distal tip.The distal shaft did not appear to have any punctures or kinks.The illumination fiber seems detached from being glued from its location.There was no missing material observed.The root cause is not established.The vision probe will be transferred to engineering on the root cause of the protruding illumination fiber.During initial visual inspection, there were two protruding fibers observed, after air leak test, the other fiber seemed to go back inside the shaft/tip.The vision probe was found to have an air leak test failure.The vision probe had streaming bubbles during air leak testing; the streaming bubbles were located at the distal tip of the vision probe shaft most likely due to the dislodged/protruding illumination fiber.No fluid intrusion found in the cable adapter, no issue on the connector plug magnet and no bent connector pin/s was observed.The root cause is attributed to the dislodged illumination fiber.
 
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, the customer stated that two light fibers were observed protruding from the distal end of a vision probe after it was reinserted following a biopsy.After the procedure, the vision probe was removed and reprocessed, during which it failed a leak test.The failure of the leak test, along with the protruding fibers, indicated potential damage to the probe.The probable root cause of the failure was attributed to component susceptibility to damage through external collisions, during use, or during reprocessing.The issue was resolved by using an alternate vision probe.The diagnostic procedure was completed with no reported injury.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24646681
Report Number2955842-2026-16900
Device Sequence Number16004371
Product Code EOQ
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-02
Device Catalogue Number490206
Device Lot NumberM10250919 0057
Date Returned to Manufacturer03/11/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer08/28/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown